Open Access
Translator Disclaimer
2003 A rigorous link between KP and a Benney-Luke equation
Lionel Paumond
Differential Integral Equations 16(9): 1039-1064 (2003).


Kadomtsev-Petviashvili (KP) equations model weakly nonlinear dispersive waves, which are essentially unidimensional, when weak transverse effects are taken into account. These equations can be formally obtained by asymptotic methods from the Euler equations, but there is no rigorous justification yet. In this paper we consider an intermediate equation (BL) derived first by Benney and Luke. (BL) reduces formally to (KP) if we seek waves propagating essentially in one direction, with a weak variations in time and in the transverse direction measured by a small parameter ${\varepsilon}$. We show rigorously that the $L^2(\mathbb R^2)$-norm of the difference between the amplitude of the wave given by (KP) and the one given by (BL) is of order $\mathcal{O}({\varepsilon}^{3/4})$ during a growing with ${\varepsilon}$ time.


Download Citation

Lionel Paumond. "A rigorous link between KP and a Benney-Luke equation." Differential Integral Equations 16 (9) 1039 - 1064, 2003.


Published: 2003
First available in Project Euclid: 21 December 2012

zbMATH: 1056.76014
MathSciNet: MR1989540

Primary: 76B15
Secondary: 35Q53

Rights: Copyright © 2003 Khayyam Publishing, Inc.


Vol.16 • No. 9 • 2003
Back to Top